MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

THE SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Code Failure to Calibrate (2440)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A3): patient''s gender unk.B6): relevant tests/laboratory data unk.H3): visual inspection found excessive wrinkles on the elca''s outer jacket, spanning 11 mm to the distal tip, with no breaches noted.Distal tip contained two dead fibers, and portions of the epoxy were damaged and missing.At the proximal end, one dead fiber was present, and the beam imprint was not visible.During functional testing, the device calibrated successfully.The damaged epoxy may have caused the calibration failure during preparation for use.However, it could not be determined when or how the damage occurred.H6): based on the device evaluation, the cause of the reported failure could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat a severely calcified lesion in the proximal left anterior descending (lad) artery.The patient had been prepped with groin access, angiograms had been taken, and given moderate sedation.A spectranetics elca coronary laser atherectomy catheter could not be calibrated.Two different laser systems were used to attempt calibration with no success; calibration of a new elca was then attempted, but failed as well.The procedure was aborted since no other treatment was available.The groin access required closure and the patient survived, with plans to reschedule the procedure at a later date.This report captures the second elca which would not calibrate after the procedure had begun, requiring intervention (groin closure).

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17172761
Report Number1721279-2023-00101
Device Sequence Number5642419
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)250111(10)FG022M22A
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P910001 S118
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2025
Device Model Number110-004
Device Catalogue Number110-004
Device Lot NumberFG022M22A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SECOND SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS ELCA CORONARY LASER CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexUnknown
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite